SMITH & NEPHEW, INC. LEGION NARROW PS OXIN SZ 4N LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Back to Search Results |
| Catalog Number |
71421264 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
07/18/2017
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during surgery, while removing femoral component due to tibia loosening, significant loss of bone occurred.
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, based on the documentation provided, the root cause of the tibial component loosening, ¿subsidence¿ and subsequent revision was most likely ¿(having failed her earlier cement fixation) ¿because of the bone infarcts¿ (b)(6); however, interval radiological imaging was not provided for evaluation.¿significant bone loss from removal of the femoral component¿ occurred due to the implant being stable but was deemed necessary for tibial ¿access and to match rotation, position, and alignment of the extremity¿ (b)(6).The patient impact beyond the tibial loosening, revision and subsequent femoral bone loss cannot be determined.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.